Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 1995, 8:56 PM CST for Okmulgee County, Oklahoma. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1995, 8:56 PM CST (02:56 UTC)
- Expired
- Feb 26, 1995, 9:45 PM CST
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okmulgee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 270259 RRA SVRTUL OKC111-270345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 856 PM CST SUN FEB 26 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...OKMULGEE COUNTY AT 855 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH SOUTHEAST OF BEGGS MOVING EAST AT 25 MILES AN HOUR. THE TOWN OF PRESTON IS NEAR THE PATH OF THIS STORM. THE STORM WILL ALSO LIKELY PASS NEAR OR JUST NORTH OF THE TOWN OF OKMULGEE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. V KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:38 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Feb 26, 3:38 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CST SUN FEB 26 1995 SOME PROBS TO CONTEND WITH FOR THIS FCST CYCLE. 1ST...THREAT OF TSTMS/SVR WX TONIGHT. SUN TRYING COME OUT ACROSS W PART OF FA BUT MOISTURE AND INSTAB ALREADY PRODUCING CU. GUD CU FIELD NOTED NR MCON AXIS ACROSS W OK THIS AFT. LIS OF -4 TO -6 ALREADY BUILDING INTO N CENT OK. EXPECT DEVELOPMENT TO CONT ACROSS W AND C OK/N TX THIS AFTN AND SPREAD EWD THIS EVENING AS VORT MAX LIFTS INTO SE KS TONIGHT. WL MENTION SVR THREAT MOST ZNS ...MAINLY FOR HAILERS. WITH UPR JET MAX PROGGED THRU N TX...THREAT OF STRONG WINDS/TORNADOES SHUD BE CONFINED W AND S OF FA. PRE FNTL WIND SHIFT WL MOVE ACROSS FA ON MONDAY. MDLS KEEP LOW LVL FLOW MORE ERLY BEHIND WIND SHIFT. MOISTURE WL LIKELY BE SLOW TO CLR...BUT WL CALL FOR CLRNG ACROSS NW ZNS FOR MON AFTN. SURGE OF COLDER AIR WL POSE SOME TEMP FCST PROBLEMS FOR TUE. RIGHT NOW...FEEL THAT MDLS ARE NOT HANDLING THIS COLD AIR MASS TOO WELL...WL THERE4 GO BLO GUID ACROSS N ZNS. ...10... TUL 055/069 046/055 033 7211 MLC 055/071 050/064 036 7311 BVO 053/070 043/054 XXX 6211 IDB 053/068 054/070 XXX 8311 .TUL...NONE. BEGINNING AT 1000 AM MARCH 21 1995...THIS AREA FORECAST DISCUSSION WILL BE EXPANDED TO INCLUDE NORTHWEST ARKANSAS.
In the hours before
Local storm report, Feb 26, 6:26 PM CST, 2 hours 30 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 626 PM CST SUN FEB 26 1995 REPORT FROM THIS AFTERNOON FEB 26 1995 TIME (CST) COUNTY/STATE EVENT 1250 PM CRAIG/OK DIME SIZE HAIL 7 MILES NORTH OF WELCH 545 PM PAWNEE/OK NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
Local storm report, Feb 26, 6:29 PM CST, 2 hours 27 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 626 PM CST SUN FEB 26 1995 REPORT FROM THIS AFTERNOON FEB 26 1995 TIME (CST) COUNTY/STATE EVENT 1250 PM CRAIG/OK DIME SIZE HAIL 7r MILES NORTH OF WELCH 545 PM PAWNEE/OK NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
Local storm report, Feb 26, 8:49 PM CST, 7 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 849 PM CST SUN FEB 26 1995 REPORT FROM THIS AFTERNOON FEB 26 1995 TIME (CST) COUNTY/STATE EVENT 844 PM OKFUSKEE NICKEL SIZE HAIL 6 MILES NORTH OF CASTLE. US\ l<qF6WWUSj Q6WWUSp PI`WWUS" @"6WWUS$ WWUSd l%WWUSt DWWUS <n22NTRL IL +6WWUS #6WWUS 4L6WWUS@ 7q4WSUSV 4nXWUUS WUUS` $WWUS 0XWSUSN <qF6WWUSj 6WWUS u+WWUS* `!=`WWUS `(6WWUSL $DWWUS 6WWUS\ l6WWUS $WWUSd l3U^WSUS 299 TWEB 27 ICT-COU. ALL HG%WWUSt CIGS
Local storm report, Feb 26, 8:50 PM CST, 6 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 849 PM CST SUN FEB 26 1995 REPORT FROM THIS AFTERNOON FEB 26 1995 TIME (CST) COUNTY/STATE EVENT 844 PM OKFUSKEE NICKEL SIZE HAIL< 6 MILES NORTH OF CASTLE.
Local storm report, Feb 26, 8:55 PM CST, 1 minute before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
855 PM CST SUN FEB 26 1995
REPORT FROM THIS AFTERNOON FEB 26 1995
TIME (CST) COUNTY/STATE EVENT
854 PM OKFUSKEE GOLFBALL SIZE HAIL 6 MILES NORTH OF CASTLE.
THE HAIL HAD MADE THE GROUND WHITE.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:29 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Feb 26, 6:53 PM CST | Severe Thunderstorm Warning | TSA | Creek | 52 min |
| Feb 26, 8:05 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| Feb 26, 8:17 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 43 min |
| Feb 26, 8:50 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| Feb 26, 9:25 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| Feb 26, 9:30 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 45 min |
| Feb 26, 9:53 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 52 min |
| Feb 26, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Feb 26, 10:45 PM CST | Severe Thunderstorm Warning | TSA | Creek | 45 min |
| Feb 27, 12:24 AM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.